Index Home About Blog
From: "Steve Harris" <>
Subject: Re: Can Steroid Inhalers Give You Systemic Thrush?
Date: Mon, 7 Jul 2003 15:42:41 -0700
Message-ID: <bect11$ngc$>

"Dr. Andrew B. Chung, MD/PhD" <> wrote
in message
> "Steven D. Litvintchouk" <> wrote in message
> news:<T%0Oa.84525$>...
> > I keep getting recurrent thrush (candida) infections in my mouth and
> > back of my throat, for which I use Nystatin mouthwash.
> > 
> > But I've also noticed a mild "burning" or "sore" feeling in my upper
> > trachea these last couple of weeks too.  Could that mean that thrush
> > has colonized my trachea?
> > 
> > If steroid inhalers can easily cause thrush in the mouth and throat,
> > how come we don't get thrush throughout our lower respiratory tract
> > too?  Or do we?
> Could it be that you are immunocompromised from something other than
> inhaled steroids?  Otherwise, it would be unusual for someone to have
> such problems with candida from just inhaled steroids.

It's not that uncommon, actually.  It helps considerably to
use your multidose steroid inhaler with a spacer chamber, in
which the larger particles which aren't going in your lungs
anyway, get stuck on the chamber walls instead of the back
of your throat.

Wash your mouth out after inhaler use also.

My favorite spacer, and the one that gets best reviews from
expert panels, is the Inspirease. They're fairly cheap.


Index Home About Blog